Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Having severe heartburn, fluttering muscle spasm, feeling tired. Thoughts?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5372 Questions
Last night I had terrible heartburn and a fluttering muscle spasm on my left side that felt like it was near my left ribcage. Today I'm extremely tired. Thoughts?
Posted Mon, 6 May 2013 in Hypertension and Heart Disease
Answered by Dr. Grzegorz Stanko 16 minutes later

Thank you for the query.

Heartburn and fluttering muscle spasm on the left side of chest should be always checked with heart condition as such symptoms sound like heart ischemia or even heart attack. Tiredness is also quite characteristic for this condition. You may also feel shortness of breath, pain radiating to the left arm or jaw, dizziness, nausea.

Other possible reason of such symptoms is muscle spasm or rib nerves compression, however no heartburn should be present with it. Stomach acid reflux disease should be also considered, but after ruling out heart disease.

I suggest you to visit your doctor as soon as possible and have heart ECG, blood work and heart enzymes (Troponine, CK-MB) checked. Heart ultrasound and stress test should be also considered.
If no heart problems will be found, abdominal ultrasound and upper GI endoscopy seems also advisable.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor